Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Tallahassee, FL

March 30, 2012Clay County, Georgia; Henry County, Alabama

NWS Tallahassee, FL issued this special weather statement at Mar 30, 2012, 8:57 PM EDT for Clay County, Georgia; Henry County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2012, 8:57 PM EDT (00:57 UTC)
Expired
Mar 30, 2012, 9:30 PM EDT
In force
33 min
Issued by
NWS Tallahassee, FL

Counties Henry County, AL, Clay County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WWUS82 KTAE 310057
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
857 PM EDT FRI MAR 30 2012

ALZ067-GAZ120>123-310130-
RANDOLPH GA-CALHOUN GA-HENRY AL-QUITMAN GA-CLAY GA-
857 PM EDT FRI MAR 30 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN...CLAY...
HENRY...QUITMAN AND RANDOLPH COUNTIES...

* UNTIL 930 PM EDT/830 PM CDT/

AT 752 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR ABBEVILLE...MOVING EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  FORT GAINES BY 910 PM EDT.

WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3193 8484 3146 8471 3146 8480 3150 8480
      3149 8482 3150 8494 3149 8502 3152 8503
      3152 8504 3147 8507 3145 8506 3143 8527
      3169 8529 3171 8522 3173 8522
TIME...MOT...LOC 0056Z 252DEG 29KT 3159 8518

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 4:02 PM EDT, 4 hours 55 minutes earlier.

Area forecast discussion, Mar 30, 4:02 PM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT Fri Mar 30 2012

.NEAR TERM (Rest of today and tonight)...
Unsettled pattern will continue through Saturday as a series of
low amplitude impulses in the southern stream skirt the area.
Leading impulse over central MS this afternoon will continue to
lift enewd across AL and into nrn GA through tonight, as trailing
impulse over the nwrn Gulf of Mexico progresses enewd along the
central gulf coast through tomorrow. Air mass is already
moderately unstable within axis of deeper low level moisture
extending across the FL panhandle into AL where scattered showers
and thunderstorms will continue. Boundary layer mixing is
maintaining drier conditions over much of s-central GA and the FL
Big Bend region at this time, however richer moisture and axis of
instability should spread generally ewd through the evening.
Modest deep layer shear and cool mid level temperatures associated
with leading mid level shortwave trough should support at least a
few stronger storms until sunset this evening, although most of
the activity will likely remain near the FL panhandle coast and
over our northern counties from sern AL into central GA.
Overnight, expect scattered showers will persist with at least
patchy fog once again.

&&

.SHORT TERM (Saturday through Sunday)...
Deep layer troughing will remain in place over the southeastern
part of the country on Saturday. In addition, an MCV over northern
LA will slide east along with another MCV along the TX/LA
coastlines to a position over our western panhandle and
southeast Alabama counties by morning Saturday. These mesoscale
features combined with the broad synoptic support will promote
shower and thunderstorm development as they move across the
forecast area throughout the day. The severe weather threat for
tomorrow remains quite low, lower than Friday afternoon. Deep
layer shear between 20 and 30 knots would suggest a low potential
for organized thunderstorm development, however, if an isolated
storm or two does become strong, hail would be the primary
threat.

Yet another piece of energy is forecast to rotate through the main
synoptic scale trough on Saturday night, and should bring some
scattered showers to our extreme southwest Georgia, southeast
Alabama, and Florida panhandle counties.

.LONG TERM (Sunday night through next Friday)...
The short wave trough that will be impacting the local weather
over the weekend will be slipping southeast of the area on Sunday
night. That should bring a brief period of drier weather to the
region. It will also get pretty warm with 850-mb temps up around
+16C on Monday. Most inland locations will reach the upper 80s
with a few spots reaching 90. How things evolve over the Tuesday
to Wednesday night time frame is still up for debate. The models
are in fairly good agreement with their handling of the long wave
trough as it crosses the western part of the country through
Sunday night. After that, we are seeing some big differences in
how the energy emerges out into the plains. At first, we were
seeing the operational 00Z GFS as an outlier as it was much
different than its own previous solutions in slowing the system
down and even cutting off a low across the Southern Plains. The
late periods of the NAM and 29/12Z Euro did not support this; nor
did most of the GFS's own ensemble members. However, the new 00Z
Euro (yes, we waited for it), has now trended strongly toward the
GFS and is now showing that same cut off low developing over NM
and moving east from there. There is also some support from the
UKMET and Canadian. In fact, the new Euro is now even slower to
eject this system eastward from Tuesday night through Wednesday
night. We are not ready to bite off on that solution just yet.

After all is said and done, the forecast will look a lot like the
operational GFS solution. This means we will see PoPs return to the
forecast Monday night across the western zones and elsewhere on
Tuesday with highest PoPs now on Wednesday. The cold frontal passage
is now progged for Wednesday night. This all about a day slower than
we were advertising last night. There is at least a chance for
severe storms with this system if a sufficiently cold pool aloft can
accompany the upper system (jury still out) which would steepen mid
level lapse rates. Stay tuned. This forecast will show drier air
moving in behind the front for Thursday and Friday, along with lower
humidity levels and cooler temps that will actually be fairly close
to seasonal norms during the day.

&&

.AVIATION...
Unsettled weather will continue across the region for at least the
next 24 hours with scattered showers and thunderstorms...mainly in
the afternoon.  Any of these storms would bring flight restrictions
if they impact terminal sites.  Given the scattered nature of the
storms will maintain TEMPO or VCTS for all sites through much of the
period.  In addition, we could see low cigs and vsby restrictions
set up early Saturday morning with nocturnal cooling.

&&

.MARINE...
Southerly flow on the western edge of a surface ridge will persist
through mid-week next week. Winds and seas are forecast to remain
below headline criteria through the entire period.

&&

.FIRE WEATHER...
With increasing moisture moving into the region, red flag conditions
are not expected.  Drier air will arrive in wake of the unsettled
weather late Sunday into early next week, but RH is expected to stay
above critical levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   83  62  83  61  86 /  60  40  60  30  20
Panama City   78  66  79  64  80 /  70  50  50  20  20
Dothan        80  62  83  60  87 /  70  40  60  30  20
Albany        81  61  81  59  86 /  70  50  60  20  20
Valdosta      84  61  82  59  87 /  30  30  70  30  20
Cross City    84  62  82  59  85 /  10  30  70  30  20
Apalachicola  76  67  78  64  77 /  60  40  60  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&

Long Term...Wool
Short Term/Marine...Harrigan
Synopsis/Aviation/Fire Wx...Evans
Hazardous weather outlook, Mar 30, 4:22 AM EDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 AM EDT FRI MAR 30 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-311000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
422 AM EDT FRI MAR 30 2012 /322 AM CDT FRI MAR 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS
MORNING OR EARLY THIS AFTERNOON. THE STORMS SHOULD INITIALLY FORM
IN THE AXIS OF DEEPER MOISTURE FROM SOUTHERN ALABAMA AND THE
WESTERN FLORIDA PANHANDLE SOUTHWARD INTO THE GULF OF MEXICO.
EVENTUALLY THE SCATTERED THUNDERSTORMS WILL MAKE PROGRESS INTO
PARTS OF SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND TONIGHT. A FEW
OF THE STORMS COULD PRODUCE SOME GUSTY WINDS OR HAIL...BUT A
HIGHLY ORGANIZED THREAT OF SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS WEEKEND. AFTER A
DRY MONDAY...MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY AHEAD OF AN ADVANCING COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER ANY
REPORTS REGARDING THUNDERSTORMS WOULD BE APPRECIATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

08-LAMERS

In the hours before

Local storm report, Mar 30, 5:24 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
524 PM EDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     WATER SPOUT      5 WNW PANAMA CITY BEACH 30.24N 85.92W
03/30/2012                   GMZ750             FL   PUBLIC

            HOME VIDEO SHOWED WATERSPOUT JUST OFFSHORE OF THE PARKING
            LOT OF THE CAROUSEL SUPERMARKET ON FRONT BEACH ROAD.
            VIDEO TAKEN AT 315 PM CDT.

&&

DVD
Special weather statement, Mar 30, 8:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
857 PM EDT FRI MAR 30 2012

ALZ067-GAZ120>123-310130-
RANDOLPH GA-CALHOUN GA-HENRY AL-QUITMAN GA-CLAY GA-
857 PM EDT FRI MAR 30 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN...CLAY...
HENRY...QUITMAN AND RANDOLPH COUNTIES...

* UNTIL 930 PM EDT/830 PM CDT/

AT 752 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR ABBEVILLE...MOVING EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  FORT GAINES BY 910 PM EDT.

WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3193 8484 3146 8471 3146 8480 3150 8480
      3149 8482 3150 8494 3149 8502 3152 8503
      3152 8504 3147 8507 3145 8506 3143 8527
      3169 8529 3171 8522 3173 8522
TIME...MOT...LOC 0056Z 252DEG 29KT 3159 8518

9-FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:11 AM EDTSpecial Marine WarningTAE64 min
Mar 31, 7:08 AM EDTSpecial Marine WarningTAE52 min
Mar 31, 7:16 AM EDTSpecial Weather StatementTAEBay, Calhoun, Gulf59 min
Mar 31, 8:33 AM EDTSpecial Weather StatementTAELeon, Liberty, Wakulla57 min
Mar 31, 8:46 AM EDTSpecial Marine WarningTAE89 min
Mar 31, 8:57 AM EDTSpecial Weather StatementTAEJefferson63 min
Mar 31, 9:44 AM EDTSpecial Weather StatementTAEMadison46 min
Mar 31, 10:45 AM EDTSpecial Weather StatementTAELafayette30 min
Mar 31, 12:38 PM EDTSpecial Weather StatementTAEMadison37 min
Mar 31, 1:05 PM EDTSpecial Marine WarningTAE33 min
Mar 31, 1:42 PM EDTSpecial Weather StatementTAEWakulla63 min
Mar 31, 2:19 PM EDTTornado WarningTAEFranklin26 min
Mar 31, 2:26 PM EDTSpecial Marine WarningTAE64 min
Mar 31, 2:53 PM EDTSpecial Weather StatementTAEWakulla37 min
Mar 31, 3:24 PM EDTSpecial Marine WarningTAE111 min
Mar 31, 3:29 PM EDTSpecial Marine WarningTAE106 min

Nearby

Special Weather Statements in Georgia, 2012Special Weather Statements in Alabama, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.